Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Lincoln, IL

April 18, 2013Edgar County, Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 18, 2013, 8:57 AM CDT for Edgar County, Vermilion County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2013, 8:57 AM CDT (13:57 UTC)
Expired
Apr 18, 2013, 10:00 AM CDT
In force
63 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Edgar County, IL, Vermilion County, IL

The radar

The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 8:31 AM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-203 m²/s²
0-3 km storm-relative helicity
-478 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WUUS53 KILX 181357
SVRILX
ILC045-183-181500-
/O.NEW.KILX.SV.W.0022.130418T1357Z-130418T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CDT THU APR 18 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1000 AM CDT

* AT 853 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM HOMER TO ALLERTON TO BROCTON...AND MOVING
  NORTHEAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...OAKWOOD...CATLIN...CHRISMAN...WESTVILLE...GEORGETOWN...
  TILTON...RIDGE FARM...METCALF...INDIANOLA...EDGAR COUNTY AIRPORT...
  EDGAR...KICKAPOO STATE PARK...SCOTTLAND...VERMILION COUNTY
  AIRPORT...BISMARCK AND ALVIN.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 202 AND 219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3963 8753 3964 8797 3979 8796 3979 8794
      4006 8794 4039 8753 3964 8752
TIME...MOT...LOC 1358Z 241DEG 50KT 4004 8785 3993 8781
          3978 8788

HAIL...0.88IN
WIND...70MPH

$$

GOETSCH
3 follow-up statements
360 
WWUS53 KILX 181412
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
912 AM CDT THU APR 18 2013

ILC045-183-181500-
/O.CON.KILX.SV.W.0022.000000T0000Z-130418T1500Z/
VERMILION IL-EDGAR IL-
912 AM CDT THU APR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN EDGAR
AND SOUTHEASTERN VERMILION COUNTIES UNTIL 1000 AM CDT...

AT 906 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF DANVILLE TO WESTVILLE TO
HUME...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
RIDGE FARM...BISMARCK...ALVIN AND SCOTTLAND.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 207 AND 219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3963 8753 3964 8797 3979 8796 3979 8794
      3982 8794 3992 8786 4018 8775 4039 8753
      3964 8752
TIME...MOT...LOC 1412Z 236DEG 53KT 4024 8760 4008 8755
          3984 8769

HAIL...0.88IN
WIND...70MPH

$$

GOETSCH
504 
WWUS53 KILX 181431
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
931 AM CDT THU APR 18 2013

ILC045-183-181500-
/O.CON.KILX.SV.W.0022.000000T0000Z-130418T1500Z/
VERMILION IL-EDGAR IL-
931 AM CDT THU APR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN EDGAR
AND SOUTHEASTERN VERMILION COUNTIES UNTIL 1000 AM CDT...

AT 929 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES EAST OF GEORGETOWN TO CHRISMAN TO
REDMON...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SCOTTLAND AND EDGAR COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3963 8753 3964 8789 4009 8753 3964 8752
TIME...MOT...LOC 1431Z 241DEG 41KT 4002 8746 3984 8760
          3967 8782

HAIL...0.88IN
WIND...70MPH

$$

GOETSCH
329 
WWUS53 KILX 181501
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1001 AM CDT THU APR 18 2013

ILC045-183-181511-
/O.EXP.KILX.SV.W.0022.000000T0000Z-130418T1500Z/
VERMILION IL-EDGAR IL-
1001 AM CDT THU APR 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EDGAR AND
SOUTHEASTERN VERMILION COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 4 PM.

LAT...LON 3963 8753 3964 8789 4009 8753 3964 8752
TIME...MOT...LOC 1431Z 241DEG 41KT 4002 8746 3984 8760
          3967 8782

$$

GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:42 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 18, 6:42 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
642 AM CDT THU APR 18 2013

.DISCUSSION...
ISSUED 330 AM CDT THU APR 18 2013

STRONG SPRING STORM SYSTEM TO CONTINUE TO IMPACT CENTRAL AND SE
IL TODAY WITH HEAVY RAINS AND POSSIBLE FLASH FLOODING...STRONG
GRADIENT WINDS ESPECIALLY OVER EASTERN IL AND SLIGHT TO MODERATE
RISK OF SEVERE STORMS EAST OF THE IL RIVER (MODERATE RISK OVER
EASTERN IL). 00Z MODELS HAVE TRENDED QUICKER WITH COLD FRONT
MOVING EASTWARD TOWARD THE WABASH RIVER BY 00Z/7 PM EARLY THIS
EVENING. SO SPC HAS TRENDED EASTWARD WITH THE SLIGHT AND MODERATE
RISK AREAS TODAY. WILL CONTINUE THE FLASH FLOOD WATCH INTO TONIGHT
OVER CENTRAL IL (THOUGH THROUGH THIS EVENING ALONG AND WEST OF I-55).
WILL ISSUE A WIND ADVISORY FROM 10 AM THROUGH THIS AFTERNOON
ACROSS EASTERN IL WITH SUSTAINED SOUTH WINDS 25-35 MPH AND AND
GUSTS UP TO AROUND 45 MPH.

SHORT TERM...TODAY THROUGH SUNDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS CONTINUES TO
AFFECT THE IL RIVER VALLEY WITH AS MUCH AS 3-5 INCHES OF RAIN
REPORTED SINCE WED AFTERNOON. WARM FRONT WAS LIFTING BACK
NORTHWARD TO JUST SE OF THE IL RIVER EARLY THIS MORNING AND CONNECTED
TO DEEPENING 1000 MB LOW IN NE MO AND DEEPENING 999 MB LOW OVER
EASTERN OK. TEMPS CONTRAST FROM 51F AT GALESBURG TO LOWER 70S
SOUTH OF I-72 IN THE WARM SECTOR. VERY MOIST DEWPOINTS IN THE LOW
TO MID 60S IN THE WARM SECTOR AS WELL. SOUTH WINDS HAVE INCREASED
TO AS HIGH AS 15-30 MPH IN THE WARM SECTOR WITH GUSTS OF 25-40
MPH.

STRONG UPPER LEVEL TROF DIGGING OVER THE FRONT RANGE OF THE
ROCKIES INTO THE HIGH PLAINS TO EJECT DEEPENING SURFACE LOW
PRESSURE FROM EASTERN OK NE INTO NW IL BY NOON AND INTO CENTRAL
LAKE MI BY SUNSET AND DEEPEN TO 995 MB. STRONG COLD FRONT OVER
CENTRAL MO AND EASTERN OK TO SWEEP EAST OVER IL THIS AFTERNOON AND
REACH THE WABASH RIVER BY 00Z/7 PM. WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER THE IL RIVER VALLEY TO SHIFT EASTWARD INTO
EASTERN/SE IL THIS AFTERNOON AND EVENING. SPC HAS SLIGHT RISK OF
SEVERE STORMS TODAY EAST OF THE IL RIVER WITH MODERATE RISK EAST
OF A CHAMPAIGN TO SHELBYVILLE LINE WHERE 10% OR GREATER RISK OF
EF2 OR STRONGER TORNADOES AND 45% RISK OF DAMAGING WIND GUSTS IN
EXCESS OF 75 MPH AND 15% RISK OF LARGE HAIL. ANOTHER 1.5 TO 3
INCHES OF RAIN EXPECTED TODAY INTO THIS EVENING WITH HEAVIEST
AMOUNTS FROM I-55 NW. WILL CONTINUE THE FLASH FLOOD WATCH TODAY
AND TONIGHT. ALSO EXPECT SOUTH WINDS TO INCREASE TO 25-35 MPH BY
LATE MORNING AND AFTERNOON OVER EASTERN IL WITH GUSTS UP TO 45 MPH
SO WILL HAVE WIND ADVISORY TOO IN EASTERN IL. HIGHS RANGE FROM THE
UPPER 60S TO NEAR 70F NW OF THE IL RIVER TO THE UPPER 70S TO
AROUND 80F OVER EASTERN IL. TEMPS EXPECTED TO FALL BEHIND COLD
FRONT DURING THIS AFTERNOON.

MODELS SHOW A DRY SLOT WORKING IN BEHIND THE COLD FRONT DURING
TONIGHT FROM WEST TO EAST SO HAVE DIMINISHING POPS DURING THE
NIGHT STARTING IN THE WEST THIS EVENING AND IN THE EAST OVERNIGHT.
STRONG UPPER LEVEL TROF SHIFTS EAST INTO IL FRIDAY AS STRONG
SURFACE LOW MOVES INTO EASTERN LAKE SUPERIOR. HAVE CHANCE OF LIGHT
RAIN SHOWERS OVER CENTRAL IL AND COULD BE A FEW LIGHT SNOW SHOWERS
OVER THE IL RIVER VALLEY FRI MORNING. BUT PRECIP IS VERY LIGHT IF
IT HAPPENS AND COULD BE A TRACE EVENT. STRONG WEST WINDS FRIDAY
AND MUCH COOLER HIGHS IN THE UPPER 40S TO AROUND 50F.

1025 MB HIGH PRESSURE DRIFTS INTO THE MID MS VALLEY FRIDAY NIGHT
DIMINISHING THE CLOUDS AND WINDS TOWARD OVERNIGHT. LOWS IN THE
LOWER 30S CENTRAL IL AND MID 30S SE IL. HIGH PRESSURE DRIFTS EAST
OF IL SAT AFTERNOON AND COOL HIGHS IN THE LOW TO MID 50S DESPITE
MOSTLY SUNNY SKIES. HIGHS SUNDAY IN THE UPPER 50S AND LOWER 60S
WITH SOUTHERLY WINDS STARTING A WARMUP. WEAK SHORT WAVES TO MOVE
INTO IL LATER SUNDAY AND HAVE SLIGHT CHANCE OF SHOWERS NW OF THE
IL RIVER SUNDAY AFTERNOON AND AS FAR EAST AS I-55 SUNDAY NIGHT.

LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY NIGHT

MORE UNSETTLED WEATHER TO RETURN TO CENTRAL/SE IL MON-WED...
AS ANOTHER STRONG UPPER LEVEL TROUGH DROPS INTO THE NATIONS
HEARTLAND BY TUE. DEEPENING LOW PRESSURE TO EJECT NE FROM THE
SOUTHERN PLAINS TOWARD THE WESTERN GREAT LAKES BY NEXT WED.
THIS TO BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUE/WED.
STAYED FAIRLY CLOSE TO ALLBLEND GUIDANCE FOR POPS AND TEMPERATURES.
MILDER HIGHS IN THE MID TO UPPER 60S MONDAY AND COOLER TO LOW TO
MID 50S FOR HIGHS WED. LOWS TO DIP INTO THE MID TO UPPER 30S BY
WED NIGHT.

07

&&

.AVIATION...
ISSUED 626 AM CDT THU APR 18 2013
EVEN THOUGH MODELS MOVING THE STORMS THROUGH A LITTLE
QUICKER...THE NEXT 6 HRS GOING TO BE EXTENSIVE RAIN...HEAVY AT
TIMES...AND SCT THUNDER. ENOUGH THUNDER BACK IN THE POST FRONTAL
PRECIP SHIELD THAT KEEPING IT IN PREDOMINANT GROUPS THROUGH 18Z.
MAY BE ABLE TO PULL THE TS IF THE FRONT LINE CONTINUES TO DOMINATE
AND PULL OUT TO THE EAST. BEYOND THAT...BRIEF LINE OF MVFR/VFR
JUST BEHIND THE PRECIP IN THE OBS...BUT BORDERLINE AT THAT...AND
ITS PERSISTENCE IS QUESTIONABLE. JUST BEYOND THE MISS RIVER
VALLEY...THE CIGS DROP TO IFR/LIFR BREAK. CONSIDERING THE UPPER
LEVEL LOW WILL REMAIN IN THE REGION THROUGH 12Z TOMORROW MORNING
AND CYCLONIC FLOW WILL REMAIN...AND SATURATED AIR IN THE BOUNDARY
LAYER...WILL LIKELY KEEP VERY LOW STRATUS/REDUCED VIS/DRIZZLE IN ILX
TERMINALS.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ILZ038-043>046-052>057-061>063-066>068-071>073.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ027>031-036>038-
040>043-047>051.

FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ILZ044>046-052>057-
061.

&&
Hazardous weather outlook, Apr 18, 5:06 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
506 AM CDT THU APR 18 2013

ILZ027>031-036-037-040-041-191100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
506 AM CDT THU APR 18 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS WILL CONTINUE TODAY AND GRADUALLY DIMINISH
FROM THE WEST LATER THIS AFTERNOON. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS WILL BE SEVERE EAST OF THE ILLINOIS RIVER
TODAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES
ESPECIALLY IN THE MORNING...WHICH COULD LEAD TO FLASH FLOODING OF
DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS.
THIS WILL BE ON TOP OF THE 3 TO 5 INCHES OF RAIN THAT ALREADY FELL
ACROSS THE ILLINOIS RIVER VALLEY SINCE WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY.
THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.

WIDESPREAD FLOODING WILL DEVELOP ACROSS THE ILLINOIS...SPOON AND
MACKINAW RIVERS DURING THE NEXT SEVERAL DAYS...WITH MAJOR FLOODING
OF THE SPOON RIVER POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE ILLINOIS RIVER TODAY.

ILZ042-047>051-191100-
CASS-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-
506 AM CDT THU APR 18 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS WILL CONTINUE TODAY...AND DIMINISH FROM
THE WEST LATER THIS AFTERNOON. THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS WILL BE SEVERE TODAY...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO
IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES
ESPECIALLY IN THE MORNING...WHICH COULD LEAD TO FLASH FLOODING OF
DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY.
THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.

FLOODING WILL OCCUR ON THE ILLINOIS RIVER THE NEXT SEVERAL DAYS...
WITH FLOODING DEVELOPING ON PARTS OF THE SANGAMON RIVER AT PETERSBURG
AND OAKFORD AND ON THE SALT CREEK AT GREENVIEW THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

ILZ038-043-191100-
DE WITT-MCLEAN-
506 AM CDT THU APR 18 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS WILL OCCUR TODAY AND DIMINISH FROM THE
WEST BY SUNSET. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS
WILL BE SEVERE TODAY...WITH LARGE HAIL AND DAMAGING WINDS BEING
THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO
POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES...
WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...
UNDERPASSES AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY THROUGH TUESDAY.
THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

ILZ044>046-052>057-061-191100-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
506 AM CDT THU APR 18 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS WILL OCCUR LATER THIS MORNING AND CONTINUE
INTO EARLY THIS EVENING. THERE IS A MODERATE RISK THAT SOME OF THESE
STORMS WILL BE SEVERE TODAY...WITH LARGE HAIL...DAMAGING WIND GUSTS
OF 75 MPH OR HIGHER AND STRONG TORNADOES POSSIBLE. IN ADDITION STRONG
SOUTH WINDS OF 25 TO 35 MPH AND GUSTS UP TO AROUND 45 MPH WILL OCCUR
LATE THIS MORNING AND AFTERNOON.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL OF 2 TO 3 INCHES...
WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING
ROADS...UNDERPASSES AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THROUGH TUESDAY
EVENING. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME.

THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO BE IN FLOOD THE
NEXT SEVERAL DAYS. FLOODING IS EXPECTED TO DEVELOP ON THE VERMILION
RIVER AT DANVILLE THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING AND
AFTERNOON UNTIL SUNSET.

ILZ062-063-066>068-071>073-191100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
506 AM CDT THU APR 18 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS WILL SPREAD INTO SOUTHEAST ILLINOIS BY
THIS AFTERNOON AND CONTINUE INTO MID EVENING. THERE IS A MODERATE
RISK THAT SOME OF THESE STORMS WILL BE SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS OF 75 MPH OR HIGHER AND STRONG TORNADOES
POSSIBLE. IN ADDITION STRONG SOUTH WINDS OF 25 TO 30 MPH AND GUSTS
UP TO AROUND 45 MPH ARE EXPECTED DURING LATE MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF A FEW THUNDERSTORMS MONDAY NIGHT THROUGH
TUESDAY EVENING. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS
TIME.

THE LITTLE WABASH RIVER AT CLAY CITY AND THE EMBARRAS RIVER AT
LAWRENCEVILLE AND STE MARIE IS FORECAST TO GO ABOVE FLOOD STAGE
THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

07

In the hours before

Local storm report, Apr 18, 8:13 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
813 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       ST. DAVID               40.49N 90.05W
04/18/2013  M3.64 INCH       FULTON             IL   CO-OP OBSERVER

0755 AM     FLASH FLOOD      SPARLAND                41.03N 89.44W
04/18/2013                   MARSHALL           IL   TRAINED SPOTTER

            ROUTE 17 CLOSED BETWEEN SPARLAND AND LACON BRIDGE.

&&

DRH
Local storm report, Apr 18, 8:29 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
829 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND DMG     RANTOUL                 40.30N 88.16W
04/18/2013                   CHAMPAIGN          IL   EMERGENCY MNGR

            REPORT OF 15 POWER POLES DOWN WITH POWER LINES OVER ROUTE
            136. SEVERAL TRACTOR TRAILORS BLOWN OVER.

&&

DRH
Local storm report, Apr 18, 8:31 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
831 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     NON-TSTM WND DMG 1 W DANVILLE            40.14N 87.64W
04/18/2013                   VERMILION          IL   EMERGENCY MNGR

            REPORT OF TREE DOWN.

&&

DRH
Local storm report, Apr 18, 8:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
833 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 NE WYOMING            41.12N 89.70W
04/18/2013  M4.90 INCH       STARK              IL   MESONET

            24 HOUR TOTAL. SWOP REPORT.

&&

DRH
Local storm report, Apr 18, 8:42 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
842 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
04/18/2013  M2.10 INCH       MASON              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       VARNA                   41.04N 89.22W
04/18/2013  M3.90 INCH       MARSHALL           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       NW PEORIA               40.74N 89.61W
04/18/2013  M4.31 INCH       PEORIA             IL   CO-OP OBSERVER

0745 AM     HEAVY RAIN       LACON                   41.02N 89.41W
04/18/2013  M4.95 INCH       MARSHALL           IL   CO-OP OBSERVER

&&

DRH
Local storm report, Apr 18, 8:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
847 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 SE LONDON MILLS       40.70N 90.25W
04/18/2013  M6.35 INCH       FULTON             IL   COCORAHS

&&

DRH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:17 PM CDTFlash Flood WarningILXPeoria, Tazewell, Woodford15 hr
Apr 17, 7:23 PM CDTSevere Thunderstorm WarningILXSchuyler37 min
Apr 17, 7:59 PM CDTTornado WarningILXCass, Fulton, Mason, Schuyler31 min
Apr 17, 8:31 PM CDTFlash Flood WarningILXFulton, Knox, Marshall, Peoria, Schuyler, Stark and 1 more14 hr
Apr 17, 8:41 PM CDTSpecial Weather StatementILXFulton49 min
Apr 17, 9:30 PM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford3 days
Apr 17, 9:47 PM CDTRiver Flood WarningILXCass, Mason11 days
Apr 17, 10:30 PM CDTSpecial Weather StatementILXMarshall, Peoria, Tazewell, Woodford60 min
Apr 18, 3:50 AM CDTWind AdvisoryILXChampaign, Christian, Clark, Clay, Coles, Crawford and 14 more7 hr
Apr 18, 4:57 AM CDTSpecial Weather StatementILXFulton, Mason, Menard, Peoria, Tazewell63 min
Apr 18, 5:45 AM CDTSpecial Weather StatementILXMarshall, Woodford30 min
Apr 18, 8:05 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion40 min
Apr 18, 9:25 AM CDTRiver Flood WarningILXSangamon6 days
Apr 18, 9:25 AM CDTRiver Flood WarningILXMenard9 days
Apr 18, 9:25 AM CDTRiver Flood WarningILXCass, Mason, Menard9 days
Apr 18, 9:28 AM CDTSpecial Weather StatementILXClark, Crawford, Cumberland, Jasper62 min
Apr 18, 9:42 AM CDTSpecial Weather StatementILXClay63 min
Apr 18, 10:01 AM CDTAreal Flood WarningILXFulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more36 hr
Apr 18, 10:27 AM CDTSpecial Weather StatementILXClark, Clay, Crawford, Jasper, Lawrence, Richland63 min
Apr 18, 11:23 AM CDTAreal Flood AdvisoryILXChampaign, Coles, Cumberland, Douglas, Effingham, Moultrie and 1 more6 hr
Apr 18, 1:01 PM CDTFlash Flood WarningILXSangamon21 hr
Apr 18, 1:18 PM CDTSpecial Weather StatementILXClay, Cumberland, Effingham, Jasper42 min
Apr 18, 1:29 PM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper31 min
Apr 18, 1:57 PM CDTSpecial Weather StatementILXClark, Edgar63 min
Apr 18, 2:18 PM CDTFlash Flood WarningILXChampaign, Coles, Cumberland, Douglas, Effingham, Moultrie and 2 more18 hr
Apr 18, 3:25 PM CDTSpecial Weather StatementILXKnox, Mason, Peoria, Stark, Tazewell65 min
Apr 18, 4:04 PM CDTSpecial Weather StatementILXChristian, DeWitt, Logan, Macon, Sangamon56 min
Apr 18, 4:05 PM CDTAreal Flood AdvisoryILXVermilion16 hr
Apr 18, 4:33 PM CDTSpecial Weather StatementILXMarshall, Woodford57 min
Apr 18, 4:40 PM CDTAreal Flood AdvisoryILXClark, Clay, Crawford, Edgar, Jasper18 hr
Apr 18, 5:22 PM CDTSpecial Weather StatementILXChampaign, DeWitt, McLean, Vermilion53 min
Apr 18, 5:27 PM CDTSpecial Weather StatementILXClark, Coles, Cumberland, Douglas, Edgar, Moultrie and 2 more63 min
Apr 18, 6:08 PM CDTFlash Flood WarningILXFulton22 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.